MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned product consisted of an embold fibered 4x15.The renegade microcatheter used in the procedure was returned.The nitinol pusher wire and the pullback wire were returned engaged.The introducer sheath was returned with no damage.The returned pusher wire showed multiple small bends on the distal end as well as damaged couplers.The coupler looked to be bent.The coil was separated from the coupler.The coil was returned stuck inside of the microcatheter.X-ray analysis showed the coil stuck in the catheter lumen.Inspection of the remainder of the device apart from the observed damage revealed no other damage or irregularities.The complaint was not confirmed for advancing/withdrawing issues; however, coil detachment was confirmed.
 
Event or Problem Description
Reportable based on analysis completed on (b)(6) 2022.It was reported that the coil became entrapped in the microcatheter.An embold fibered 4x15 detachable coil system was selected for the index procedure.The.021 renegade microcatheter was flushed with saline during preparation and no kinks were detected; however, when the coil was advanced halfway through the microcatheter, the coil would not move forward and it couldn't be pulled back.The microcatheter was removed from the patient with the coil still in it.A new microcatheter and new embold coils were used to complete the procedure.There were no patient complications reported.However, device analysis revealed a separated coil.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15139184
Report Number2134265-2022-08240
Device Sequence Number17963474
Product Code KRD
UDI-Device Identifier08714729983576
UDI-Public08714729983576
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2025
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0029014501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2022
Initial Report FDA Received Date08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown